Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 26, 2016, 12:29 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 12:29 PM MDT (18:29 UTC)
- Expired
- May 26, 2016, 1:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:45 PM MDT | HAIL 1 | 5 Wsw Walsenburg, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.5 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
332
WUUS55 KPUB 261829
SVRPUB
COC055-071-261930-
/O.NEW.KPUB.SV.W.0018.160526T1829Z-160526T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1229 PM MDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...
SOUTHEASTERN HUERFANO COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 130 PM MDT
* AT 1228 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
LA VETA...OR 30 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WALSENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3742 10490 3752 10500 3784 10470 3775 10439
3751 10424
TIME...MOT...LOC 1828Z 237DEG 22KT 3749 10487
HAIL...1.00IN
WIND...60MPH
$$
LW5 follow-up statements
355
WWUS55 KPUB 261840
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT THU MAY 26 2016
COC055-071-261930-
/O.CON.KPUB.SV.W.0018.000000T0000Z-160526T1930Z/
LAS ANIMAS CO-HUERFANO CO-
1240 PM MDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT
FOR NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES...
AT 1239 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF WALSENBURG...OR 31 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALSENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3744 10486 3756 10496 3784 10470 3775 10439
3751 10424
TIME...MOT...LOC 1839Z 238DEG 12KT 3753 10485
HAIL...1.00IN
WIND...60MPH
$$
LW226
WWUS55 KPUB 261850
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1250 PM MDT THU MAY 26 2016
COC055-071-261930-
/O.CON.KPUB.SV.W.0018.000000T0000Z-160526T1930Z/
LAS ANIMAS CO-HUERFANO CO-
1250 PM MDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT
FOR NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES...
AT 1249 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WALSENBURG...OR 32 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALSENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3749 10488 3758 10494 3784 10470 3775 10439
3751 10424
TIME...MOT...LOC 1849Z 246DEG 13KT 3756 10483
HAIL...1.00IN
WIND...60MPH
$$
LW503
WWUS55 KPUB 261904
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
104 PM MDT THU MAY 26 2016
COC055-071-261930-
/O.CON.KPUB.SV.W.0018.000000T0000Z-160526T1930Z/
LAS ANIMAS CO-HUERFANO CO-
104 PM MDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT
FOR NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES...
AT 103 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
WALSENBURG...OR 33 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALSENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3749 10480 3762 10490 3784 10470 3775 10439
3751 10424
TIME...MOT...LOC 1903Z 240DEG 17KT 3760 10479
HAIL...1.00IN
WIND...60MPH
$$
LW251
WWUS55 KPUB 261923
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
123 PM MDT THU MAY 26 2016
COC055-071-261930-
/O.CON.KPUB.SV.W.0018.000000T0000Z-160526T1930Z/
LAS ANIMAS CO-HUERFANO CO-
123 PM MDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT
FOR NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES...
AT 122 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WALSENBURG...OR 34 MILES NORTH OF TRINIDAD...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALSENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3756 10479 3764 10484 3784 10470 3775 10439
3751 10424
TIME...MOT...LOC 1922Z 250DEG 24KT 3765 10468
HAIL...1.00IN
WIND...60MPH
$$
LW436
WWUS55 KPUB 261932
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT THU MAY 26 2016
COC055-071-261940-
/O.EXP.KPUB.SV.W.0018.000000T0000Z-160526T1930Z/
LAS ANIMAS CO-HUERFANO CO-
132 PM MDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAS ANIMAS AND
EAST CENTRAL HUERFANO COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
THE STORM MAY REBUILD AND A NEW WARNING MAY NEED TO BE ISSUED.
HOWEVER...IT IS NOT TO THAT STAGE YET.
LAT...LON 3756 10479 3764 10484 3784 10470 3775 10439
3751 10424
TIME...MOT...LOC 1928Z 237DEG 22KT 3765 10468
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:38 AM MDT, 51 minutes earlier.
Area forecast discussion, May 26, 11:38 AM MDT, 51 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1138 AM MDT THU MAY 26 2016 .UPDATE... Issued at 1023 AM MDT Thu May 26 2016 Models still converging on a farther south position of the cold front this afternoon which puts more of southeast Colorado under the threat for severe weather as it lifts back northward. Several runs now of the HRRR are developing supercell thunderstorms along the boundary across eastern Las Animas and northern Baca counties...which track north northeastward through the afternoon. Pretty good updraft helicity at times with some of these cells...and they will be in an area of good atmospheric low level helicity given easterly surface winds beneath southwest flow aloft. Will have to monitor these for not only a severe thunderstorm potential...but a tornado potential as well. Other area of concern will be across El Paso county. Every other run of the HRRR oscillates between more persistent strong convective regime which persists through the afternoon...to a scenario of brief severe convection quickly transitioning over to more stratiform scenario. Still think there is a window for severe thunderstorm potential...even an isolated tornado threat through the afternoon...so forecast leans towards the more convective scenario for now. Severe potential will be shifting northward through the afternoon as the front lifts northward...and may be largely done by 6 PM. Wrap around spreads in tonight as the upper low slowly moves eastward across Colorodo. This will put a steady rain/higher elevation snow across the area...particularly for the Pikes Peak region. Snow levels down to 9000 feet still look on track as do highlights across the mountains. Should see a pretty good band of rain take shape and move eastward across the plains on Friday as the upper low pulls eastward. For now...although rainfall could be moderate at times tonight through Friday...think that rates are not as likely to exceed flash flood thresholds on the Waldo burn scar as previously thought. There certainly could be some enhanced runoff into fountain creek...but this may end up being more steady rises rather than a sudden one. The only caveat to this is if a strong to severe cell hits the Waldo Burn scar this afternoon. If this happens...then there would be a potential for flash flooding...with greatest threat before 6 PM. Since cells will be hit or miss early on...no plans to issue any flash flood watches at this point. -KT && .SHORT TERM...(Today and tonight) Issued at 347 AM MDT Thu May 26 2016 ...A POTENTIALLY VERY ACTIVE DAY ACROSS THE FORECAST AREA.. Currently... Upper closed low which promises to bring active wx to the region later today and tonight was spinning over nw AZ at 3 am. Over the immediate area, boundary extended from roughly KSPD to Kim to KPUB and the banked up along the mtns. North of this boundary winds are generally east to northeast with dwpts in the 40s...with 50s over the extreme east. South of this boundary it was much dryer...with dwpts in the teens and 20s. Low clouds were generally north of highway 50 mainly in Kiowa county. Today... Guidance not in good agreement this morning. shorter range hi res guidance wants to keep the boundary down towards the Raton Mesa and moves it only slowly north with time. Other guidance such as the NAM and GFS move the boundary farther north with time...generally north of highway 50. The location of this boundary is going to be critical on where severe thunderstorms develop today. if the boundary remains farther south...than more of the plains will be under a threat of severe storms. If the boundary lift north...than less of the region will be under the threat. As of 3 am...SPC has the svr threat area mainly north of highway 50. However, as mentioned above...HRRR runs have been persistent on wanting to keep this boundary down towards the Raton Mesa, and lifting it north late in the day. Latest runs of the HRRR does show a few rotating storms on the se Plains later today. The next concern for today will be the threat of heavier precip over the greater Pikes Peak region. All guidance shows heavier convective precip developing over the Pikes Peak area later this afternoon, although the guidance has the QPF bullseyes in a variety of locations. Conceptually...with the closed low moving over the region and northeasterly 700 mb winds impinging on the Pikes Peak/S mtn areas, the chance of heavier precip is rather high. The concern is will the precip fall heavy enough to produce flooding...especially over the burn scars? Given that the antecedent conditions are not favorable for flash flooding...I did not issue any flood hilites for the region, but conditions will have to be watched closely for the threat of locally heavy rain over the Waldo burn scar region. Snow will fall over the highest peaks today. A winter storm warning is already in effect for Pikes Peak...and have added snow advisories for the higher elevations of the Wets...N Sangres...and for the C mtns. The heaviest snow will fall over Pikes Peak. Tonight... Severe threat will continue over the far eastern plains, with the greatest threat along and north of the boundary. Steady precip, with embedded convection will develop/continue over the greater Pikes Peak area as strong upslope flow in the lower atmosphere impinges across this region. it is not out of the question that some areas in the Pikes Peak area are going to see an inch of liquid...with local amounts in excess of 2 inches possible. Heavy wet snow will fall over the highest elevations of both Teller and El Paso counties. I expect most of the accumulating snow will fall above ~9000 feet. With the snow levels falling...the threat for flooding over the burn scar will decrease. Summarizing... Severe storms will be possible over the Plains today. The severe potential will extend includes the I-25 corridor region. I would not be too surprised if the 1300 UTC SPC DY1 outlook has more of se CO outlooked for severe weather based on the HRRR output. All severe convective modes will be possible...with the greatest threat for a tornado or two along the boundary that will extend across the Plains. I anticipate a tornado watch will be issued later today for parts of the plains. Heavy rains will likely occur across most if not all of the Pikes Peak region later this afternoon and into tonight. Some convective heavy rains will likely occur later this afternoon. If one of these storms develops over the burn scar...than a flash flood threat will be possible. A flash flood watch may be needed later today for the burn scar. heavy snow will fall across the mtns. The heaviest accums will occur above 9000 feet. The heaviest snow will fall over Pikes Peak. \/Hodanish .LONG TERM...(Friday through Wednesday) Issued at 347 AM MDT Thu May 26 2016 ...Heavy rain and mountain snows continue Friday morning... Main concern in the extended will be for Friday morning, as the upper low tracks straight through southeastern Colorado. Storm looks fairly dynamic, with h7-h5 flow in the 40-50 Kt range rounding the low center in the NW quad. Mid level flow will be from the N to NE...bringing a strong orographic component to the Ern mountain ranges, and contributing to more widespread moderate to heavy precip in the 12 through 18Z period Friday. The focus for the heaviest QPF will be over the southern front range, Wets and Sangres, and the I- 25 corridor. The NAM has another 0.5 inches to inch of precip in this region Fri morn. Other models not quite as wet, but still in the 0.25-0.50 inch range. With mid level lapse rates falling rapidly Fri morning, threat for intense convection will drop, but moderate steady precip could lead to additional problems for local streams and poor drainage areas. Snow levels will drop to around 8500-9000 feet Fri morning, then rebound to around 10K feet during the day. Heavy snow accums likely for Pikes Peak above 11000 feet, and higher elevations of the West and Sangres. Pikes Peak should see an additional 4-6 inches Friday, and a couple inches for the other mountain areas. Total snowfall for Pikes Peak could exceed one foot. Steady precip will wind down Fri afternoon, but there should still be widespread showers, particularly over the higher terrain, through the evening. Temps Friday will be about 15 degrees below average for late May. After Friday, rest of the forecast period is relatively uneventful, with daily chances for showers, particularly over the mts, and temps generally around or slightly below average. Quasi-zonal flow on Sat will transition to SW flow aloft on Sunday as a weaker low pressure system begins to move into western CO. This system will move through late Monday into early Tue, and bring another round of widespread showers and a few storms to the area. The parent low to this trough will move through the northern Rockies and High Plains during the midweek period. The GFS is a bit farther south and stronger with this system than the ECMWF, and there is a large ensemble spread by 144 hours and beyond. But it is likely the bulk of this system will remain to our north. As the trough and associated cold front passes to the east, the Plains will likely see another round of showers and storms, some of which could be on the strong side, in the Tue-Wed time period. Stayed pretty close to the Blended ensemble-based grids for the latter part of the forecast period, which progs near to slightly below average temps and low- sct POPs for the region. Rose && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1133 AM MDT Thu May 26 2016 VFR conditions will transition to to MVFR as thunderstorms develop over the mountains and spread eastward onto the plains this afternoon through tonight. Strong to severe thunderstorms will be possible this afternoon after 20-21z for KCOS and KPUB with erratic wind gusts to 40 kts or higher along with hail...and heavy rainfall. Winds will shift from the north after thunderstorms roll through with gusts to 20-30 kts tonight. There may be a lull in showers for the KCOS terminal before they increase again after 04z with more widespread MVFR CIGS and VIS due to rainfall. PUB will see stratiform rain and MVFR conditions spread in after 09z. Winds will increase again from the north at both KCOS and KPUB Friday morning. && .PUB Watches/Warnings/Advisories... Winter Weather Advisory from 3 PM this afternoon to 6 AM MDT Friday for COZ058-060. Winter Storm Warning from 3 PM this afternoon to 6 PM MDT Friday for COZ082. Winter Weather Advisory from 3 PM this afternoon to noon MDT Friday for COZ073-080. && UPDATE...KT SHORT TERM...HODANISH LONG TERM...ROSE AVIATION...KT
Hazardous weather outlook, May 26, 11:05 AM MDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT THU MAY 26 2016 COZ058>089-093>099-271715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE PLAINS. LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE. SEVERE STORMS WILL BE POSSIBLE AFTER 2 PM...NORTH OF A LINE FROM TRINIDAD TO SPRINGFIELD WITH THE HIGHEST RISK ALONG AND NORTH OF HIGHWAY 50. LATE THIS AFTERNOON INTO TONIGHT...STEADY RAIN WITH EMBEDDED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PIKES PEAK REGION. AN INCH OF RAIN...WITH LOCAL AMOUNTS UP TO 2 INCHES...WILL BE POSSIBLE. ALTHOUGH THE GREATEST THREAT FOR FLASH FLOODING ON THE WALDO BURN SCAR WILL BE WITH STRONGER STORMS THIS AFTERNOON...CONTINUOUS RAINFALL OVERNIGHT COULD LEAD TO STEADY RISES ALONG THE FOUNTAIN CREEK. THOSE LIVING IN AND NEAR THE WALDO BURN SCAR SHOULD REMAIN ALERT TO THE WEATHER THROUGH TONIGHT. SNOW WILL OCCUR IN THE MOUNTAINS THIS AFTERNOON AND TONIGHT. SNOW WILL FALL GENERALLY ABOVE 11000 FEET TODAY, DROPPING DOWN TO 9000 FEET TONIGHT. HEAVY SNOW WILL BE POSSIBLE ACROSS PIKES PEAK...WITH MODERATE AMOUNTS LIKELY ACROSS THE WET MOUNTAINS...THE NORTHERN SANGRE DE CRISTO MOUNTAINS...AND THE CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH FRIDAY MORNING...ALONG WITH A FEW THUNDERSTORMS. AN ADDITIONAL FOUR TO SIX INCHES OF SNOW IS EXPECTED OVER PIKES PEAK...AND THE OTHER MOUNTAIN AREAS ABOVE 10000 FEET COULD SEE AN ADDITIONAL INCH OR TWO OF SNOW. FOR THE REST OF THE WEEKEND INTO EARLY NEXT WEEK...DAILY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY OVER THE MOUNTAINS. MAIN THREATS FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS ALONG WITH SMALL HAIL. STRONGER STORMS MAY OCCUR LATER IN THE WEEK BUT THE PROBABILITY OF SEVERE WEATHER LOOKS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE PLAINS, AND THE MOUNTAINS ABOVE 9000 FEET. 31/23
In the hours before
Special weather statement, May 26, 11:34 AM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1134 AM MDT THU MAY 26 2016 COZ081-261830- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 1134 AM MDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TELLER COUNTY UNTIL 1230 PM MDT... AT 1133 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LAKE GEORGE...OR 29 MILES NORTHWEST OF COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN TELLER COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3913 10512 3900 10526 3902 10533 3913 10533 TIME...MOT...LOC 1733Z 218DEG 10KT 3907 10528 LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:56 PM MDT | Winter Storm Warning | PUB | El Paso, Teller | 39 hr |
| May 26, 4:20 AM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 32 hr |
| May 26, 11:34 AM MDT | Special Weather Statement | PUB | Teller | 56 min |
| May 26, 1:06 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| May 26, 1:08 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| May 26, 1:27 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| May 26, 1:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 47 min |
| May 26, 1:51 PM MDT | Areal Flood Advisory | PUB | El Paso | 114 min |
| May 26, 2:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| May 26, 2:07 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 53 min |
| May 26, 2:23 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 52 min |
| May 26, 2:27 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 10 min |
| May 26, 2:45 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 32 min |
| May 26, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 58 min |
| May 26, 3:15 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| May 26, 4:03 PM MDT | Special Weather Statement | PUB | Crowley | 57 min |
| May 26, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 31 min |
| May 26, 4:46 PM MDT | Special Weather Statement | PUB | Kiowa | 59 min |
| May 26, 5:02 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 43 min |
| May 26, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.